Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 9, 2004, 1:18 AM CDT for Brown County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 1:18 AM CDT (06:18 UTC)
- Expired
- Jun 9, 2004, 2:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Brown County, WI
The radar
The Green Bay radar (KGRB), 5 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.3 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2790 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 090618 SVRGRB WIC009-090700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 116 AM CDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN WISCONSIN * UNTIL 200 AM CDT * AT 116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH 60 MPH WINDS. THE STORM WAS LOCATED 7 MILES SOUTHWEST OF ONEIDA. THAT PLACES IT 13 MILES NORTHEAST OF APPLETON. IT WAS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ONEIDA AROUND 125 AM... HOWARD AROUND 140 AM... SUAMICO AROUND 145 AM... IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4432 8820 4445 8786 4465 8779 4466 8819 $$ ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:15 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 8, 9:15 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CDT TUE JUN 8 2004 .DISCUSSION...CONVECTION CONTD TO GRADUALLY INCR ACRS THE RGN...BUT STILL MORE IN THE FORM OF NUMEROUS CLUSTERS OF STORMS RATHER THAN A SINGLE LARGE MCS. NOT SURE THE LOW-LEVEL INFLOW WL BE STG ENOUGH TO SUPPORT A SINGLE LONG-LOVED MCS. STILL...THE INCR COVERAGE OF THE EXISTING CONVECTION DOES SUGGEST THAT MOST AREAS WE GET SOME RAIN OVERNIGHT...WITH THE HEAVIEST PROBABOLY FALLING FM C TO E-C WI. WL STILL HOLD OFF ON UPPING POPS TO CATEGORICAL AS WANT TO SEE WHETHER E-W LINE OF STORMS NR IA/MN BORDER DEVELOPS EWD AND FOCUSES THE HEAVIEST PCPN S OF THE AREA. NEW GUID TEMPS CONTD TO SUGGEST MUCH COOLER TEMPS ACRS THE AREA WITH WIDESPREAD CLDS AND PCPN ALONG WITH NE WINDS. BOTH THE 18Z MAV AND 00Z FWC GUID SHOWED STEADY OR SLOWLY FALLING TEMPS AT GRB. WL NUDGE TEMPS FOR TOMORROW DOWN SOME...ESP IN ERN WI. UPDATED PRODUCT SUITE WL BE OUT ASAP. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 8, 6:15 AM CDT, 19 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 615 AM CDT TUE JUN 8 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 615 AM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. VERY WARM AND HUMID AIR WILL COVER NORTHERN AND CENTRAL WISCONSIN THIS AFTERNOON AHEAD OF A COLD FRONT APPROACHING FROM MINNESOTA. THERE MAY BE SUFFICIENT INSTABILITY TO PRODUCE SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF MORE THUNDERSTORMS DURING THE END OF THE WEEK AND EARLY NEXT WEEK. WIDESPREAD SEVERE WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. RDM WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:27 AM CDT | Special Marine Warning | GRB | 93 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.